MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. MEDEX STOPCOCK; STOPCOCK, I.V. SET

SMITHS MEDICAL ASD; INC. MEDEX STOPCOCK; STOPCOCK, I.V. SET
Catalog Number MX9342L
Medical Device Problem Codes Disconnection (1171); Leak/Splash (1354)
Health Effect - Clinical Code Tachycardia (2095)
Date of Event 09/01/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that a smiths medical medex stopcock became disconnected from the patient's iv line, causing iv fluids and blood to leak.There was a reported delay in sedation and pain medication as a result of this disconnections.The patient's heart rate was observed to go from 170bpm to 190bpm.Sedation medication was given while the patient was waiting for the continuous sedation to work.There were no further reported adverse effects.
 
Additional Manufacturer Narrative
The information below was not originally included in the follow up/supplemental report.Age, date of birth: 24 years, (b)(6) 1995.Sex: female.Weight: 126 lbs.

Brand Name
MEDEX STOPCOCK
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key9252617
Report Number3012307300-2019-05989
Device Sequence Number2030526
Product Code FMG
UDI-Device Identifier10351688504166
UDI-Public10351688504166
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMX9342L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date12/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age24 YR
Patient Weight57